How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I have not been able to sleep hours now, as each time

Customer Question

I have not been able to sleep for 72 hours now, as each time i settle down to sleep my heart rate increases. It is currently 90 beats per minute. Each time i drift off my body jolts and wakes me up.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. SH replied 1 year ago.
Thank you for your question.Is this the first time that you are having such problem with sleeping?Do you have any other medical problems?Are you on any medications for anything at the moment?Please let me know.Regards
Customer: replied 1 year ago.
yes it is the first time.i am in early stages of pregnancy (4 weeks), and i do not take any other medication.
Expert:  Dr. SH replied 1 year ago.
Thank you for your response.I think that it is the hormonal changes related to pregnancy that is causing you not to sleep and increasing your heart rate.However, I would like that you should also have your thyroid hormones checked, if you have not had that done recently.You can safely take something like OTC benadryl (which is a category B drug in pregnancy i.e. safe) to help you sleep.This session is open for any further questions that you may have. The only way Iam credited here by the website and the money that you have deposited is releasedis when you rate me.Therefore, I would appreciate a rating when you are done asking.Kindest regards
Customer: replied 1 year ago.
Is that an allergy type tablet?
Expert:  Dr. SH replied 1 year ago.
Yes that is an allergy tablet but causes sleepiness as well so will help you sleep.This session is open for any further questions that you may have. The only way I am credited here by the website and the money that you have deposited is released is when you rate me.Therefore, I would appreciate a rating when you are done asking.Kindest regards
Dr. SH and 2 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Thank you.
Customer: replied 1 year ago.
HelloI spoke to you lastnight about the problem above.
Today i had an ECG, this came out normal.
I had blood tests.
doctor checked my chest and says i have a very slight mumur.The problem is the jolting. tonight, like each night, i go to sleep and my body suddenly jolts and wakes me up, and my heart is beating fast. I feel really anxious about it. why is it only happening at night?
Expert:  Dr. SH replied 1 year ago.
I think that it is your anxiety that's causing it.I personally think that you should be on something like lexapro (escitalopram) to calm you down, which will help with your symptoms as far as I am concerned.I would also like to put you on a benzodiazepine like alprazolam for a few days to see if that helps with your symptoms.Please accept the premium offer for more question/answer time.Regards

Related Medical Questions